Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 149, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 10:59 AM CDT for 4 counties in Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2020, 10:59 AM CDT (15:59 UTC)
- Expired
- May 4, 2020, 12:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
The radar
The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
758
WUUS54 KTSA 041559
SVRTSA
ARC007-015-087-143-041700-
/O.NEW.KTSA.SV.W.0149.200504T1559Z-200504T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1059 AM CDT Mon May 4 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Benton County in northwestern Arkansas...
Northern Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until noon CDT.
* At 1059 AM CDT, severe thunderstorms were located along a line
extending from Hobbs State Park to 4 miles north of Marble, moving
southeast at 40 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations in or near the path include...
Berryville... Huntsville...
Eureka Springs... Green Forest...
Hindsville... Carrollton...
Rudd... Kingston...
Forum... Hobbs State Park...
Clifty... Withrow Springs State Park...
War Eagle... Marble...
Osage... Rule...
Dryfork... Beaver Lake...
Metalton... Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3614 9402 3641 9397 3641 9330 3612 9330
TIME...MOT...LOC 1559Z 292DEG 33KT 3624 9391 3620 9357
HAIL...1.75IN
WIND...<50MPH
$$5 follow-up statements
676
WWUS54 KTSA 041612
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1112 AM CDT Mon May 4 2020
ARC007-143-041622-
/O.CAN.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Benton AR-Washington AR-
1112 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3612 9393 3620 9390 3641 9364 3641 9330
3612 9330
TIME...MOT...LOC 1612Z 288DEG 32KT 3620 9378 3626 9347
$$
ARC015-087-041700-
/O.CON.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1112 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN MADISON AND SOUTHERN CARROLL COUNTIES...
At 1112 AM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Clifty to near Rule, moving east at
35 mph.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations in or near the path include...
Berryville... Huntsville...
Green Forest... Hindsville...
Withrow Springs State Park... Carrollton...
Rudd... Kingston...
Marble... Forum...
Osage... Rule...
Clifty... Rockhouse...
Dryfork... Cabanal...
Metalton... Connor...
Coin... Alabam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3612 9393 3620 9390 3641 9364 3641 9330
3612 9330
TIME...MOT...LOC 1612Z 288DEG 32KT 3620 9378 3626 9347
HAIL...2.00IN
WIND...<50MPH
$$987
WWUS54 KTSA 041623
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1123 AM CDT Mon May 4 2020
ARC015-087-041700-
/O.CON.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1123 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...
At 1123 AM CDT, severe thunderstorms were located along a line
extending from Withrow Springs State Park to 2 miles northeast of
Rudd, moving southeast at 35 mph.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations in or near the path include...
Berryville... Huntsville...
Green Forest... Withrow Springs State Park...
Carrollton... Rudd...
Kingston... Marble...
Forum... Osage...
Rule... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Alabam... Delmar...
Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3606 9368 3615 9385 3628 9357 3641 9354
3641 9330 3612 9330
TIME...MOT...LOC 1623Z 293DEG 30KT 3615 9372 3623 9345
HAIL...2.00IN
WIND...<50MPH
$$818
WWUS54 KTSA 041635
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1135 AM CDT Mon May 4 2020
ARC015-087-041700-
/O.CON.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1135 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHEASTERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...
At 1134 AM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Marble to near Osage, moving east at
40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Carrollton... Osage...
Rudd... Kingston...
Rule... Marble...
Dryfork... Metalton...
Delmar... Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3605 9360 3614 9367 3627 9352 3629 9343
3628 9330 3612 9330
TIME...MOT...LOC 1634Z 290DEG 33KT 3611 9360 3619 9338
HAIL...1.25IN
WIND...<50MPH
$$661
WWUS54 KTSA 041641
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1141 AM CDT Mon May 4 2020
ARC015-087-041700-
/O.CON.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1141 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHEASTERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...
At 1141 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Marble to 3 miles east of Osage,
moving east at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Carrollton... Osage...
Rudd... Kingston...
Marble... Dryfork...
Metalton... Delmar...
Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3605 9360 3615 9363 3624 9351 3629 9343
3628 9330 3612 9330
TIME...MOT...LOC 1641Z 292DEG 33KT 3610 9356 3618 9334
HAIL...1.25IN
WIND...<50MPH
$$064
WWUS54 KTSA 041654
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1154 AM CDT Mon May 4 2020
ARC015-087-041703-
/O.EXP.KTSA.SV.W.0149.000000T0000Z-200504T1700Z/
Madison AR-Carroll AR-
1154 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES WILL EXPIRE AT NOON CDT...
The storms which prompted the warning is moving out of the area
shortly. Therefore the warning will be allowed to expire.
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3605 9360 3615 9363 3624 9351 3629 9343
3628 9330 3612 9330
TIME...MOT...LOC 1653Z 292DEG 33KT 3606 9344 3614 9322
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:44 AM CDT, 15 minutes earlier.
Area forecast discussion, May 4, 10:44 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1044 AM CDT Mon May 4 2020 .DISCUSSION... Elevated severe storms continue over parts of NW AR this morning, numerous reports of 2"-3" hail in that area, particularly in the Fayetteville area. This area of storms will be moving out of the far northeast part of the forecast area between 16z-17z. A lull in convection is expected until later this afternoon, when storms are expected to develop along a cold front that will enter eastern OK at that time. Line of storms expected to move east southeast along the front into southeast Oklahoma and northwest Arkansas during the evening hours. Large hail and gusty winds are the primary threats, along with a low tornado potential. Updated zones reflect adjusting pops through 18z. Remaining first period elements will be left as they are for now. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....12
Hazardous weather outlook, May 4, 8:56 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
856 AM CDT Mon May 4 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
856 AM CDT Mon May 4 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Most of eastern Oklahoma and northwest Arkansas.
ONSET...After 3 pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Most of eastern Oklahoma and northwest Arkansas.
ONSET...Through late morning across northeast Oklahoma and
northwest Arkansas. After 3 pm across eastern Oklahoma and
northwest Arkansas.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...After 3 pm.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...After 3 pm.
DISCUSSION...
Strong to severe storms will continue across northeast
Oklahoma, with development expanding into northwest Arkansas.
The strongest storms this morning will be capable of producing
golf ball size hail. These storms will move out of the area or
weaken by late morning.
Later today, the atmosphere is forecast to be extremely unstable this afternoon
across all of eastern Oklahoma and northwest Arkansas. Thunderstorms
are expected to develop after 2 pm along a cold front that will
be entering northeast Oklahoma. These storms will quickly become
severe, with several clusters of storms expected as the front
moves through eastern Oklahoma and northwest Arkansas the remainder
of the afternoon and evening. A few tornadoes will be possible,
along with large hail and damaging winds.
Here is the latest timing for the expected severe weather:
Northeast Oklahoma - 3 to 7 pm.
Southeast Oklahoma and northwest Arkansas - 5 to 10 pm.
Be weather aware this afternoon and evening. Make sure you have
multiple ways to receive severe weather watch and warning
information. Be prepared to take swift action if a warning is
issued for your area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
EXTENDED DISCUSSION...
After a dry Tuesday and Wednesday, thunderstorm chances along with
a severe weather threat return for Thursday into early Friday. Next
weekend is looking dry with below normal temperatures.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 4, 10:21 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM HAIL JOHNSON 36.13N 94.17W
05/04/2020 M1.50 INCH WASHINGTON AR TRAINED SPOTTER
&&
PBSLocal storm report, May 4, 10:33 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1033 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL NW KETCHUM 36.52N 95.02W
05/04/2020 M2.50 INCH CRAIG OK TRAINED SPOTTER
&&
PBSLocal storm report, May 4, 10:37 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL BENTONVILLE 36.37N 94.21W
05/04/2020 M0.75 INCH BENTON AR TRAINED SPOTTER
&&
PBSLocal storm report, May 4, 10:40 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM HAIL ROGERS 36.33N 94.12W
05/04/2020 M1.00 INCH BENTON AR TRAINED SPOTTER
&&
PBSLocal storm report, May 4, 10:44 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1044 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HAIL FAYETTEVILLE 36.06N 94.16W
05/04/2020 M3.00 INCH WASHINGTON AR TRAINED SPOTTER
&&
PBSLocal storm report, May 4, 10:54 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL CENTERTON 36.36N 94.29W
05/04/2020 E2.00 INCH BENTON AR PUBLIC
1033 AM HAIL 4 NE CAVE SPRINGS 36.30N 94.18W
05/04/2020 M0.75 INCH BENTON AR TRAINED SPOTTER
1039 AM HAIL MONTE NE 36.29N 94.07W
05/04/2020 M0.88 INCH BENTON AR TRAINED SPOTTER
1042 AM HAIL ROGERS 36.33N 94.12W
05/04/2020 M3.00 INCH BENTON AR EMERGENCY MNGR
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 65 min |
| May 4, 9:18 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 57 min |
| May 4, 9:57 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.